Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 1, NWS Green Bay, WI

April 10, 2015Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 10, 2015, 7:06 PM CDT for Wood County, Wisconsin. It took effect at Apr 10, 2015, 8:30 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 7:06 PM CDT (00:06 UTC)
In effect from
Apr 10, 2015, 8:30 PM CDT
Expired
Apr 11, 2015, 8:11 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WGUS43 KGRB 110006
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT FRI APR 10 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-111506-
/O.NEW.KGRB.FL.W.0001.150411T0600Z-150412T0000Z/
/BBCW3.1.ER.150411T0600Z.150411T0600Z.150411T0600Z.NO/
706 PM CDT FRI APR 10 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* at 6:30 PM Friday the stage was 11.8 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...the river is expected to rise to near flood stage this
  evening...then fall late tonight. 


&&

lat...Lon 4441 9019 4441 9007 4425 9007 4425 9019

$$
4 follow-up statements
401 
WGUS83 KGRB 110132
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
832 PM CDT FRI APR 10 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Yellow River at Babcock AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-111632-
/O.EXT.KGRB.FL.W.0001.150411T0130Z-150412T0000Z/
/BBCW3.1.ER.150411T0026Z.150411T0030Z.150411T0600Z.NO/
832 PM CDT FRI APR 10 2015

The Flood Warning continues for
  The Yellow River at Babcock.
* until Saturday evening...Or until the warning is cancelled.
* At 7:30 pm Friday The stage was 12.0 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river will fall to below flood stage late tonight.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019

$$
972 
WGUS83 KGRB 111553
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1053 AM CDT SAT APR 11 2015

...The flood warning continues for the following rivers in Wisconsin...

  Yellow River at Babcock AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-120000-
/O.EXT.KGRB.FL.W.0001.000000T0000Z-150412T0000Z/
/BBCW3.1.ER.150411T0026Z.150411T0445Z.150411T1515Z.NO/
1053 AM CDT SAT APR 11 2015

The Flood Warning continues for
  The Yellow River at Babcock.
* Until this evening...or until the warning is cancelled.
* At 10:15 AM Saturday the stage was 12.0 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring.
* Forecast...the river will continue to be near or just above flood stage         
  through early afternoon...then is expected to fall to below flood stage by this evening.
* At 12.0 feet...flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
022 
WGUS83 KGRB 112355
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
655 PM CDT SAT APR 11 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Yellow River at Babcock AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-120300-
/O.EXT.KGRB.FL.W.0001.000000T0000Z-150412T0300Z/
/BBCW3.1.ER.150411T0026Z.150412T0000Z.150412T0824Z.NO/
655 PM CDT SAT APR 11 2015

The Flood Warning continues for
  The Yellow River at Babcock.
* until 10 pm this evening...Or until the warning is cancelled.
* At 5:30 PM Saturday the stage was 12.0 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...will slowly fall below flood stage this evening.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
329 
WGUS83 KGRB 120111
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
811 PM CDT SAT APR 11 2015

...The flood warning is cancelled for the following rivers in Central 
Wisconsin...

  Yellow River at Babcock AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-120141-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-150412T0200Z/
/BBCW3.1.ER.150411T0026Z.150411T2000Z.150411T2142Z.NO/
811 PM CDT SAT APR 11 2015

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At 7:30 PM Saturday the stage was 11.8 feet and slowly falling. 
* Flood stage is 12.0 feet. 
* Forecast...the river will continue to fall overnight.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 5:35 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 10, 5:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
535 PM CDT FRI APR 10 2015

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 224 PM CDT FRI APR 10 2015

CYCLONIC FLOW CONTINUES ACROSS THE REGION THIS AFTERNOON. REGIONAL
RADARS SHOWED UPPER DISTURBANCE PASSING TO THE SOUTH OF THE AREA.
A FEW LIGHT SHOWERS OR SPRINKLES AFFECT PORTIONS OF WOOD...WAUSHARA
AND WINNEBAGO COUNTIES. MEANWHILE...RADAR RETURNS FROM KDLH
INDICATED A FEW SPRINKLES ARE POSSIBLE ACROSS NORTHWEST WISCONSIN
AHEAD OF ANOTHER WEAK SURFACE TROUGH. BASED ON THE RETURNS ON
RADAR...ADDED A FEW SPRINKLES ACROSS MUCH OF THE AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING.

SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST TONIGHT. CLEAR SKIES
COMBINED WITH LIGHT WINDS LATE TONIGHT...COMBINED WITH LOW LEVEL
MOISTURE FROM YESTERDAYS SYSTEM SHOULD CAUSE SOME FOG TO FORM.
NUMERICAL GUIDANCE NOT SUPPORTIVE OF THIS IDEA...BUT THINK ENOUGH
INGREDIENTS ARE IN PLACE TO ADD PATCHY/AREAS OF FOG AFTER
MIDNIGHT. ANY FOG SHOULD BURN OFF BY MID MORNING...OTHERWISE SUNNY
SKIES SHOULD PREVAIL WITH HIGHS IN THE UPPER 50S TO MIDDLE 60S...
COOLER NEAR THE BAY AND LAKE.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 224 PM CDT FRI APR 10 2015

THE LATEST ENSEMBLE MEANS INDICATE THAT A PROGRESSIVE PATTERN WILL
BE IN PLACE ACROSS NORTH AMERICA FOR MOST OF THE NEXT WEEK.  WILL
SEE A COUPLE SYSTEMS TO IMPACT THE REGION...ONE LATE SUNDAY INTO
EARLY MONDAY...AND ANOTHER MID TO LATE NEXT WEEK.  THE ECMWF AND GEM
ARE THE SLOWEST WITH THE FRONTAL PASSAGE LATE THIS WEEKEND WHILE THE
GFS/SREF ARE THE QUICKEST.  THE NAM IS THE CLOSEST TO THE GFS
ENSEMBLE MEAN...SO WILL USE ITS SOLUTION FOR THE TIMING.  THE ECMWF
SHOULD SUFFICE FOR LATER PERIODS.

SATURDAY NIGHT THROUGH MONDAY...A LARGE HIGH PRESSURE SYSTEM WILL
SHIFT FROM THE OHIO VALLEY TO THE EAST COAST SATURDAY NIGHT.  THE
SURFACE PRESSURE GRADIENT WILL BE TIGHTENING AHEAD OF THE NEXT
FRONT...AND A SOUTHERLY BREEZE SHOULD KEEP TEMPS MILD.  WILL SIDE
WITH THE WARMER GUIDANCE.  AS THE FRONT MOVES INTO THE NORTHERN
MISSISSIPPI VALLEY DURING SUNDAY AFTERNOON...CLOUDS WILL BE ON THE
INCREASE.  A CHANCE OF RAIN WILL MOVE INTO NORTH-CENTRAL WISCONSIN
DURING THE AFTERNOON.  EVEN THOUGH A SSE BREEZE WILL KEEP TEMPS
COOLER ALONG THE LAKESHORE...TEMPS SHOULD RISE INTO THE MID TO
UPPER 60S AWAY FROM THE LAKE.  THE FRONT IS EXPECTED TO MOVE THROUGH
SUNDAY NIGHT.  DECENT MID-LEVEL FGEN BEHIND THE FRONT SHOULD LEAD TO
A BAND OF LIGHT RAIN MOVING ACROSS THE FORECAST AREA.  WILL INCREASE
PRECIP CHANCES.  PRECIP WILL EXIT LATE SUNDAY NIGHT AND THEN SHOULD
SEE PARTIAL CLEARING.  HEATING LOOKS TO CREATE ADDITIONAL CLOUDS
MONDAY AFTERNOON...MAINLY OVER NORTHERN WISCONSIN THAT COULD CREATE
A SHOWER OR TWO.  WILL LEAVE A SMALL CHANCE.  TEMPS WILL COOL SOME
ON MONDAY...BUT ONLY TO THE MID 50S TO LOW 60S.

REST OF THE FORECAST...HIGH PRESSURE WILL MOVE ACROSS THE REGION
MONDAY NIGHT INTO WEDNESDAY.  THEN THE NEXT SYSTEM CLOSES OFF OVER
THE WESTERN GREAT LAKES WEDNESDAY NIGHT THROUGH FRIDAY...WHICH WILL
RETURN UNSETTLED CONDITIONS TO THE REGION.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 436 PM CDT FRI APR 10 2015

ISOLATED LIGHT RAIN SHOWERS OR SPRINKLES WITH A LOWER
VFR CIG WILL CONTINUE TO SLIDE SOUTHEASTWARD OVER THE AREA THIS
AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. CLEARING SKIES
EXPECTED OVERNIGHT AND INTO SATURDAY. THE LIGHT WINDS...CLEAR
SKIES AND MOISTURE FROM SNOW MELT MAY PRODUCE AREAS OF MVFR/IFR
FOG BETWEEN 09Z AND 15Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Apr 10, 2:04 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
204 PM CDT FRI APR 10 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
204 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FOG MAY DEVELOP LATE TONIGHT WHICH WILL REDUCE
VISIBILITIES ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-111915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
204 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE SUNDAY AND
SUNDAY NIGHT.

RE/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:19 PM CDTSmall Craft AdvisoryGRB53 hr

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.